Medication to lower libedo?

iVillage Member
Registered: 04-15-2011
Medication to lower libedo?
17
Fri, 04-15-2011 - 1:03pm
I am married to a wonderful woman, we have two kids (5 and 3), and my wife has near no sex drive. We have been together 10 years, married for 7. I beg for sex, I intrude on her space trying to be playful, and ultimately get rejected. I have gone periods up to six months without being intimate, and when we do get a chance she wants it over and done with. Kids of course don't help, but even when the kids are asleep she isn't up for anything. I also have a strong desire to step out, but refuse to do so at all costs.

Now for the interesting stuff, which is extremely dangerous. I am now only 33 and a couple years ago I decided to try taking Spironolactone (Generic blood pressure medication) from an overseas online pharmacy because of the side effect of being an androgen blocker. It was a slippery slope as blocking testosterone had the desired effect of lowering my libido, but runs the risk of lowering bone density and I was left feeling lethargic. Also gynocomastia is a very evident side effect. So I then added estrogen injections once a week, it really helped. Of course breast tissue started growing faster, but I was fine with it. But because of the lack of testosterone and the effects of the estrogen infound all spontaneous errections stopped during the day. I was starting to shrink a bit, so I then added a progesterone to my daily regiment. It has androgenic properties and really solved the issue of keeping the equipment working. So now I was basically taking a full transgender hormone regiment with the desire to just maintain my relationship and family. It really worked, I became much closer emotionally with my wife, we were happy, and when the opportunity for sex presented itself my wife was satisfied.

But then she started getting grossed out by the breast tissue, and it really wasn't that much. You don't suddenly grow into needing a bra or anything. Along with that I gained a few pounds. Yes women have a reason for it, damned estrogen! So about 6 months ago I stopped taking all of it. Started working out hard again, testosterone levels are back at high levels. Weight dropped off like crazy, muscle mass increased, gynocomastia reduced. I can bench 225 lbs 15 times in a row again and ran 5 miles yesterday. And after all of this my sex drive is back with a vengeance. Wife humors me with 2x a month and again I am going crazy.

Of course people are going to judge me for experimenting on myself, but I had to do something. I figured my 6'1, 225 lb frame could hide the effects, and it did for 1.5 years. No one was aware of anything. I now have a strong desire to go back on the hormones to try and keep my sanity. But, wife does not like them. Not to mention they are not cheap and doing it without doctors supervision is stupid. But there is a social taboo about all of this and i can't even mention it to anyone or they would think I'm some kind of closeted cross dresser. I just want to be happy with my wife.

Also, let it be known your mind has very little influence on your daily decisions. Most are directly related to hormone levels, to include sex drive. I speak from experience! And I am near trying to convince my wife to take steroids to increase her libedo, but I think she has an aversion to a deepening voice and developing facial hair.

Pages

iVillage Member
Registered: 02-21-2003
Mon, 04-25-2011 - 9:01am

<>

iVillage Member
Registered: 05-04-2006
Mon, 04-25-2011 - 10:19am
>>Not true. Many (most) antidepressants deliver a direct hit to sexual desire and response. Antidepressants "tune down" the entire nervous system and thus make people less excitable in all ways, including sexual. <<

This is true but caution needs to be used, because some of the effects can be permanent! There is a very real phenomenon called post SSRI sexual dysfunction. I believe that I suffer on some level from this. It's not pretty.
iVillage Member
Registered: 02-21-2003
Mon, 04-25-2011 - 11:26am

<>

Yes, I've heard of this. It's interesting how we're all different in this regard. As you know, I've been yoyoing on and off antidepressants for the past 15 years. Within days of going off, my sexual function (such as it is) returns to normal (or even hypernormal for a couple of weeks). Within days of starting on the drugs, I have no sexual feeling. There seems to be no permanent alteration in my case. I'm sorry you've had a different experience.

iVillage Member
Registered: 04-15-2011
Wed, 08-24-2011 - 10:06pm
More than ever now I want to go back on the HRT. My wife feels as if I have opened Pandora's box. She refuses to think about it, but I am the one living with the problem. She still has the attitude that it is just a problem she has, but does nothing to solve. I found with the hormones I was able to be happy with our relationshipm as I had heightened emotions. I had an emotional connection that superseded the physical, but now I'm struggling again. Nothing has changed, and when I get angry and feel bitter she will only then give me a release that lasts a few hours. I hate feeling like I only deserve pity from my spouse. Anti depressants might help the physical desires to subside, but it won't change things.

Again, I will never consider devorce. I just want to be in a happy relationship. She just wants the man she married without all the needs for sex.
iVillage Member
Registered: 12-05-2006
Thu, 09-01-2011 - 7:27pm

The man she married, what was he like regarding his need for sex at that time?

iVillage Member
Registered: 04-15-2011
Sun, 09-04-2011 - 4:29pm
That's the funny part. Nothing has changed. She jokes about the people who say, " Just throw the covers on me when your done." I think she might be serious. Yesterday I got kicked out of bed because she feels I am holding back. I was taking too long.
iVillage Member
Registered: 09-16-2004
Sun, 09-04-2011 - 9:53pm
Kicked out of bed? And you actually left?!

Pages